MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347060410
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the severely calcified vessel.A 6.0mm x 40mm x 135cm athletis balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon burst while attempting to break a heavy calcified lesion.The device was removed, and the procedure was completed with this device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 40 atmospheres as per athletis specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 25mm distal from the proximal markerband.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the severely calcified vessel.A 6.0mm x 40mm x 135cm athletis balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon burst while attempting to break a heavy calcified lesion.The device was removed, and the procedure was completed with this device.There were no patient complications as a result of this event.It was further reported that moderately tortuous and severely calcified vessel in the superficial femoral artery.The balloon rupture upon first inflation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 - describe event or problem section updated with additional information through the good faith effort process.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23309412
Report Number2124215-2025-72460
Device Sequence Number5788681
Product Code LIT
UDI-Device Identifier08714729973775
UDI-Public(01)08714729973775(17)280113(10)35612635
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347060410
Device Catalogue NumberH74939347060410
Device Lot Number0035612635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/24/2025
12/11/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/21/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown